MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP416H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a pediatric procedure on (b)(6) 2026 and suture was used.It was reported by the pediatric surgery and endoscopy manager that two consecutive needle tips of the suture broke off during a case.Nurse states that needle tip broke off when grabbed after pulling through tissue in an ortho procedure on the subcutaneous layer.Broken tip had to be retrieved from patient.There was a 5min of surgical delay reported.Both devices were returning.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/17/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: - did the needle piece fall into the patient? if yes, ¿ was the needle piece(s) retrieved during the same procedure? ¿ were x-rays taken to locate the needle piece(s)? ¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece? - if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? - were there any unexpected outcomes or complications as a result of the prolonged surgery time? - what tissue was being sutured when the event occurred? - was there any change in the patient¿s post operative care due to the prolonged procedure? - please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4 expiration date, d4 udi number, d9, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: did the needle piece fall into the patient? yes.If yes, was the needle piece(s) retrieved during the same procedure? yes.Were x-rays taken to locate the needle piece(s)? for one of them, yes.What measures were taken to retrieve the broken piece? one was easily removed with an adson.Xrays were taken for the second one, washed out the wound and managed to find the tip during the washout.Was there any additional tissue damage as a result of searching for the needle piece? i don't believe so but the surgeon would need to clarify that - if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? n/a - were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.- what tissue was being sutured when the event occurred? subcutaneous - was there any change in the patient¿s post operative care due to the prolonged procedure? no.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Unfortunately we threw it away in the needle box.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary the product was returned to eth for evaluation.Visual inspection revealed that two empty labeled winding former, one sealed box with thirty-six samples and one open box with twenty-nine samples; a total of sixty-five unopened samples were received for analysis.Product code vcp416h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packet was opened.The swage and attachment area were noted as expected.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.The samples were tested by resistance test to needle and met the requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
VCL+ UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24618004
Report Number2210968-2026-02707
Device Sequence Number10334407
Product Code GAM
UDI-Device Identifier10705031078147
UDI-Public(01)10705031078147(17)300531(10)1095E2
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP416H
Device Lot Number1095E2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer03/17/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown